Journal of the Mathematical Society of Japan

Local polar invariants and the Poincaré problem in the dicritical case

Yohann GENZMER and Rogério MOL

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We develop a study on local polar invariants of planar complex analytic foliations at $(\mathbb{C}^{2},0)$, which leads to the characterization of second type foliations and of generalized curve foliations, as well as to a description of the $GSV$-index. We apply it to the Poincaré problem for foliations on the complex projective plane $\mathbb{P}^{2}_{\mathbb{C}}$, establishing, in the dicritical case, conditions for the existence of a bound for the degree of an invariant algebraic curve $S$ in terms of the degree of the foliation $\mathcal{F}$. We characterize the existence of a solution for the Poincaré problem in terms of the structure of the set of local separatrices of $\mathcal{F}$ over the curve $S$. Our method, in particular, recovers the known solution for the non-dicritical case, $\deg(S) \leq \deg (\mathcal{F}) + 2$.


This work was supported by MATH-AmSud Project CNRS/CAPES/Concytec. The first author was supported by a grant ANR-13-JS01-0002-0. The second author was supported by Pronex/FAPERJ and Universal/CNPq.

Article information

J. Math. Soc. Japan, Volume 70, Number 4 (2018), 1419-1451.

Received: 11 October 2016
Revised: 1 April 2017
First available in Project Euclid: 1 October 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 32S65: Singularities of holomorphic vector fields and foliations

holomorphic foliation invariant curves Poincaré problem $GSV$-index


GENZMER, Yohann; MOL, Rogério. Local polar invariants and the Poincaré problem in the dicritical case. J. Math. Soc. Japan 70 (2018), no. 4, 1419--1451. doi:10.2969/jmsj/76227622.

Export citation


  • M. Berthier, R. Meziani and P. Sad, On the classification of nilpotent singularities, Bull. Sci. Math., 123 (1999), 351–370.
  • E. Brieskorn and H. Kn örrer, Plane algebraic curves, Modern Birkhäuser Classics, Birkhäuser/Springer Basel AG, Basel, 1986, Translated from the German original by John Stillwell, reprint of the 1986 edition, 2012.
  • M. Brunella, Feuilletages holomorphes sur les surfaces complexes compactes, Ann. Sci. École Norm. Sup. (4), 30 (1997), 569–594.
  • M. Brunella, Some remarks on indices of holomorphic vector fields, Publ. Mat., 41 (1997), 527–544.
  • C. Camacho, A. Lins Neto and P. Sad, Topological invariants and equidesingularization for holomorphic vector fields, J. Differential Geom., 20 (1984), 143–174.
  • C. Camacho and P. Sad, Invariant varieties through singularities of holomorphic vector fields, Ann. of Math. (2), 115 (1982), 579–595.
  • A. Campillo and M. Carnicer, Proximity inequalities and bounds for the degree of invariant curves by foliations of $\mathbf{P}^{\mathbf{2}}_{\mathbf{C}}$, Trans. Amer. Math. Soc., 349 (1997), 2211–2228.
  • A. Campillo and J. Olivares, Assigned base conditions and geometry of foliations on the projective plane, In: Singularities–-Sapporo 1998, Adv. Stud. Pure Math., 29, Math. Soc. Japan, Kinokuniya, Tokyo, 2000, 97–113.
  • F. Cano, N. Corral and R. Mol, Local polar invariants for plane singular foliations, to appear in Expo. Math., 2018.
  • M. Carnicer, The Poincaré problem in the nondicritical case, Ann. of Math. (2), 140 (1994), 289–294.
  • V. Cavalier and D. Lehmann, Localisation des résidus de Baum–Bott, courbes généralisées et $K$-théorie, I, Feuilletages dans $\mathbb{C}^2$, Comment. Math. Helv., 76 (2001), 665–683.
  • V. Cavalier and D. Lehmann, On the Poincaré inequality for one-dimensional foliations, Compos. Math., 142 (2006), 529–540.
  • D. Cerveau and A. Lins Neto, Holomorphic foliations in $\mathbf{C}\mathrm{P}(2)$ having an invariant algebraic curve, Ann. Inst. Fourier (Grenoble), 41 (1991), 883–903.
  • D. Cerveau and R. Moussu, Groupes d'automorphismes de $(\mathbf{C},0)$ et équations différentielles $ydy+\cdots=0$, Bull. Soc. Math. France, 116 (1988), 459–488.
  • N. Corral and P. Fernández, Isolated invariant curves of a foliation, Proc. Amer. Math. Soc., 134 (2006), 1125–1132.
  • E. Esteves and S. Kleiman, Bounds on leaves of one-dimensional foliations, Bull. Braz. Math. Soc. (N.S.), 34 (2003), 145–169.
  • C. Galindo and F. Monserrat, The Poincaré problem, algebraic integrability and dicritical divisors, J. Differential Equations, 256 (2014), 3614–3633.
  • Y. Genzmer, Rigidity for dicritical germ of foliation in $\mathbb{C}^2$, Int. Math. Res. Not. IMRN, (19):Art. ID rnm072, 2007, 14 pp.
  • X. Gómez-Mont, J. Seade and A. Verjovsky, The index of a holomorphic flow with an isolated singularity, Math. Ann., 291 (1991), 737–751.
  • A. Lins Neto, Some examples for the Poincaré and Painlevé problems, Ann. Sci. École Norm. Sup. (4), 35 (2002), 231–266.
  • J.-F. Mattei and R. Moussu, Holonomie et intégrales premières, Ann. Sci. École Norm. Sup. (4), 13 (1980), 469–523.
  • J.-F. Mattei and E. Salem, Modules formels locaux de feuilletages holomorphes., 2004.
  • M. McQuillan, An introduction to non-commutative Mori theory, In: European Congress of Mathematics, Vol. II (Barcelona, 2000), Progr. Math., 202, Birkhäuser, Basel, 2001, 47–53.
  • R. Meziani, Classification analytique d'équations différentielles $y\,dy+\cdots=0$ et espace de modules, Bol. Soc. Brasil. Mat. (N.S.), 27 (1996), 23–53.
  • R. Meziani and P. Sad, Singularités nilpotentes et intégrales premières, Publ. Mat., 51 (2007), 143–161.
  • R. Mol, Meromorphic first integrals: some extension results, Tohoku Math. J. (2), 54 (2002), 85–104.
  • H. Poncaré, Sur l'intégration algébrique des équations différentielles du premier ordre et du premier degré, Rend. Circ. Mat. Palermo, 5 (1891), 161–191.
  • L. Puchuri, Degree of the first integral of a pencil in $\mathbb{P}^2$ defined by Lins Neto, Publ. Mat., 57 (2013), 123–137.
  • A. Seidenberg, Reduction of singularities of the differential equation $A\,dy=B\,dx$, Amer. J. Math., 90 (1968), 248–269.